| Catalog Number |
72290128 |
| Medical Device Problem Codes |
Break (1069); Detachment of Device or Device Component (2907); Material Deformation (2976); Firing Problem (4011)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/16/2026
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).This complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known risks with the device itself or with its use that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
Event or Problem Description
It was reported that during a labral repair of shoulder dislocation procedure, while utilizing firstpass to pass a #2 suture through the labrum and the trigger was squeezed, the capture window was broken and the needle deployed from a position offset from the center.All broken pieces were removed from the patient.The procedure was resumed, without any delay, using an equivalent sn back-up.No further complications were reported.
Additional Manufacturer Narrative
H11: h3, h6: the reported device was received for evaluation.A visual inspection showed one device was returned but not in any original packaging.The suture capture has been disconnected from the upper jaw.The returned suture capture is deformed but not broken.Bio debris is present.No other visual deficiencies.A functional evaluation showed pulling the lever will close the aligned jaws and deploy the suture passer needle as intended.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A definitive root cause for the reported issue could not be determined.Factors that could have contributed to the failure include procedural variance, or deviations from established protocols, increasing risks and leading to unintended consequences (excessive force, tissue thickness or damage or debris in the device tip between passes).Based on this investigation, the need for corrective action is not indicated.